MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222286
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/25/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed a similar complaint for this released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep reported that the healix knotless anchor 4.75 mm device broke while being inserted into the bone hole during a rotator cuff procedure.According to the report, the surgeon was able to completely remove the anchor.It was further reported that the surgeon inserted another healix anchor into the bone hole but had to remove the inserter to find the original bone hole and as he did this the second anchor fell off the inserter onto the floor.The surgeon then used a competitor's device to complete the procedure with no patient consequences but with a 10 minute delay.The sales rep verified that the bone quality was average.The surgeon used the yellow handled healix awl.Sales rep also confirmed the surgeon was not off axis and there was no audible sound that the anchor broke.The devices were discarded.There was a delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
4.75MM HEALIX KNOTLESS BR
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9069776
Report Number1221934-2019-58336
Device Sequence Number19328749
Product Code HWC
UDI-Device Identifier10886705020386
UDI-Public10886705020386
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2015
Device Catalogue Number222286
Device Lot Number3589731
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2013
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1